Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2016, 3:18 PM CDT for Fremont County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 27, 2016, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:10 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 12:10 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1210 PM CDT MON JUN 27 2016 .UPDATE... Issued at 1120 AM CDT Mon Jun 27 2016 Made some updates to the today forecast and will continue to tweak that the next several hours. Showers and thunderstorms may continue to push southeast across northeast Nebraska through early afternoon associated with a mid level disturbance. A weak front is also pushing south through the area and some low clouds had developed. Various HRRR models show development over the area this afternoon...including the Omaha metro...so added pops. Storms could be strong but probably not severe. && .SHORT TERM...(today through Wednesday) Issued at 315 AM CDT Mon Jun 27 2016 00z upper-air analysis and early morning water vapor imagery indicate a pronounced mid to upper-level low over Ontario with a lower-amplitude perturbation translating southeast through the northern High Plains. This latter feature will continue through the upper Mississippi Valley today and into the Great Lakes by tonight. The strongest differential vorticity advection attendant to this system will remain to our north, with generally weak convergence along the associated boundary settling south into the mid Missouri Valley today. Consensus of latest model guidance indicates the highest probability of thunderstorm development today over western and central Nebraska where the modest frontal convergence will be augmented by low-level upslope flow. Predictability is lower across our area with outlier solutions such as the NSSL-WRF developing storms this afternoon over east-central Nebraska. For now we will maintain slight chance POPs across mainly our western counties and adjust as necessary as we go forward through the day. Tonight into Tuesday, the deterministic ECMWF and GFS as well as the GEFS and SREF mean QPF fields indicate the potential for nocturnal shower and thunderstorm development across southeast Nebraska within a zone of weak low-level warm advection. As such, we have included slight chance POPs tonight into Tuesday morning to account for this potential scenario. We will likely see slightly cooler high temperatures on Tuesday as a continental- polar air mass filters into the area from the Great Lakes. Tuesday night into Wednesday, the 00z models remain consistent in suggesting that a short-wave trough will translate from the northern High Plains into the central Plains, likely fostering the development of a southeastward-moving MCS over portions of South Dakota and Nebraska. The specific track of this MCS still remains uncertain, though it does appear that the heaviest rainfall will occur to our west. Widespread clouds and areas of precipitation could hold high temperatures in the upper 70s to around 80. .LONG TERM...(Wednesday night through Sunday) Issued at 315 AM CDT Mon Jun 27 2016 A seasonably strong short-wave trough will translate from Manitoba through the Great Lakes during the latter half of this work week. This upper-air system will be attended by a cold front which will advance south through the mid Missouri Valley Thursday into Thursday night. Showers and thunderstorms will remain possible ahead of the front Wednesday night, as well as along it on Thursday. High pressure will build into the region behind the front Thursday night into Friday, bringing us a brief period of dry weather. By Friday night into this weekend, thunderstorm chances will increase as a series of weak mid-level impulses move across the area. && .AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Tuesday) Issued at 1210 PM CDT Mon Jun 27 2016 Isolated thunderstorms possible this afternoon...but its tough to pin anything down specifically. Activity currently northwest of KOFK should drift southeast...but some models show new development around KOMA and to a lesser extent toward KLNK. Will see what happens...but after about 22z chances should be southeast of the TAF sites. A weak front will sag southward through the area...then stall. Some TSRA possible later tonight...mainly for KLNK but chances seemed too low to mention at this point. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && UPDATE...Miller SHORT TERM...Mead LONG TERM...Mead AVIATION...Miller
Hazardous weather outlook, Jun 27, 2:15 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT MON JUN 27 2016 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-065- 066-078-088>090-092-280915- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 215 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS PARTS OF THE AREA TODAY. SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. ISOLATED NON-SEVERE STORMS WILL REMAIN POSSIBLE TONIGHT...MAINLY OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE LATE TUESDAY NIGHT AND CONTINUE INTO THURSDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. AFTER A BRIEF PERIOD OF DRY WEATHER LATE THIS WEEK...THUNDERSTORM CHANCES WILL INCREASE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. IAZ079-080-090-091-NEZ067-068-091-093-280915- MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-NEMAHA-RICHARDSON- 215 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON. SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. ISOLATED NON-SEVERE STORMS WILL REMAIN POSSIBLE TONIGHT...MAINLY OVER SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE LATE TUESDAY NIGHT AND CONTINUE INTO THURSDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME...THOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. AFTER A BRIEF PERIOD OF DRY WEATHER LATE THIS WEEK...THUNDERSTORM CHANCES WILL INCREASE AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 27, 1:18 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
118 PM CDT MON JUN 27 2016
IAZ069-079-080-271845-
MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA-
118 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...
NORTHERN MILLS AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 145 PM
CDT...
AT 116 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHERN POTTAWATTAMIE COUNTY...FROM JUST EAST OF
COUNCIL BLUFFS TO TREYNOR...OR 5 TO 20 MILES EAST OF OMAHA...MOVING
SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN COUNCIL BLUFFS...OAKLAND...TREYNOR...UNDERWOOD...
CARSON...EMERSON...MACEDONIA...SILVER CITY...HENDERSON...HASTINGS...
MCCLELLAND...FARM CREEK PUBLIC WILDLIFE AREA AND OLD TOWN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 20 AND 30.
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 28 AND 52.
INTERSTATE 29 BETWEEN MILE MARKERS 42 AND 43.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 17.
LAT...LON 4095 9535 4112 9584 4143 9578 4131 9516
4123 9515
TIME...MOT...LOC 1816Z 286DEG 21KT 4121 9564
MILLERSpecial weather statement, Jun 27, 1:42 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 142 PM CDT MON JUN 27 2016 IAZ069-079-080-271915- MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA- 142 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...MILLS AND SOUTHERN POTTAWATTAMIE COUNTIES UNTIL 215 PM CDT... AT 141 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MACEDONIA TO 5 MILES NORTHWEST OF GLENWOOD...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO NICKEL SIZE AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GLENWOOD...MALVERN...EMERSON...MACEDONIA...SILVER CITY...HENDERSON... HASTINGS AND OLD TOWN PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 9 AND 30. HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 31 AND 44. LAT...LON 4106 9514 4095 9568 4114 9585 4123 9538 TIME...MOT...LOC 1841Z 300DEG 13KT 4119 9541 4112 9579 MILLER
Local storm report, Jun 27, 2:04 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
204 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST 3 NW MALVERN 41.04N 95.63W
06/27/2016 E60 MPH MILLS IA PUBLIC
TRAILER BLOWN ON ITS SIDE ON HIGHWAY 34
&&
BKERNSpecial weather statement, Jun 27, 2:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 225 PM CDT MON JUN 27 2016 IAZ069-272000- POTTAWATTAMIE IA- 225 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATTAMIE COUNTY UNTIL 300 PM CDT... AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM WEST OF OAKLAND TO NEAR MACEDONIA...OR ABOUT 25 MILES WEST OF ATLANTIC...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLAND...CARSON...MACEDONIA... FARM CREEK PUBLIC WILDLIFE AREA AND OLD TOWN PARK. THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41 AND 52. LAT...LON 4117 9559 4134 9557 4136 9516 4116 9524 TIME...MOT...LOC 1923Z 276DEG 11KT 4125 9549 MILLER
Special weather statement, Jun 27, 2:52 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 252 PM CDT MON JUN 27 2016 IAZ069-272030- POTTAWATTAMIE IA- 252 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POTTAWATTAMIE COUNTY UNTIL 330 PM CDT... AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAKLAND...OR 20 MILES WEST OF ATLANTIC...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLAND...CARSON...HANCOCK AND FARM CREEK PUBLIC WILDLIFE AREA. THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 44 AND 58. LAT...LON 4117 9540 4133 9551 4147 9516 4122 9515 TIME...MOT...LOC 1952Z 243DEG 11KT 4129 9537 MILLER
Special weather statement, Jun 27, 3:02 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
302 PM CDT MON JUN 27 2016
IAZ079-080-090-091-NEZ068-091-272030-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-NEMAHA NE-OTOE NE-
302 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
FREMONT...NORTHWESTERN PAGE...SOUTHEASTERN MILLS...NORTHEASTERN
NEMAHA AND EAST CENTRAL OTOE COUNTIES UNTIL 330 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF ESSEX
TO 4 MILES NORTHEAST OF NEBRASKA CITY...AND MOVING SOUTHEAST AT 25
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...HAMBURG...SIDNEY...ESSEX...FARRAGUT...RIVERTON...
IMOGENE...PIERCE RECREATION AREA AND WAUBONSIE STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 7 AND 22.
INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 15.
LAT...LON 4058 9558 4058 9568 4056 9568 4056 9567
4055 9569 4058 9569 4058 9577 4074 9586
4094 9539 4071 9519
TIME...MOT...LOC 2001Z 301DEG 20KT 4087 9540 4071 9579
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:35 PM CDT | Special Weather Statement | OAX | Nemaha | 25 min |
| Jun 27, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 33 min |
| Jun 27, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 34 min |
| Jun 27, 4:33 PM CDT | Special Weather Statement | OAX | Nemaha | 27 min |
| Jun 27, 4:38 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 37 min |
| Jun 27, 4:52 PM CDT | Special Weather Statement | OAX | Pawnee | 38 min |
| Jun 27, 4:53 PM CDT | Special Weather Statement | OAX | Richardson | 52 min |
| Jun 27, 5:32 PM CDT | Special Weather Statement | OAX | Pawnee | 28 min |
| Jun 27, 1:18 PM CDT | Special Weather Statement | OAX | Pottawattamie | 27 min |
| Jun 27, 1:42 PM CDT | Special Weather Statement | OAX | Mills | 33 min |
| Jun 27, 1:47 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 28 min |
| Jun 27, 2:11 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 38 min |
| Jun 27, 2:25 PM CDT | Special Weather Statement | OAX | Pottawattamie | 35 min |
| Jun 27, 2:52 PM CDT | Special Weather Statement | OAX | Pottawattamie | 38 min |
| Jun 27, 3:02 PM CDT | Special Weather Statement | OAX | Fremont | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.